Today, I was returning some to the minder that I had forgotten to take. And I discovered something scary and really REALLY stupid.
But before I reveal my mistake I will tell you a bit about why this is so significant. I am on medication, Gabapentin, to relieve diabetic nerve pain, as well as a stopgap med called Metformin for my diabetes. For the last month, I have been plagued with feeling my pulse in my ears and a spike blood pressure, both side effects of the Gabapentin. My blood sugar however would not stay down no matter what I ate or how much I dosed.
I am supposed to take 1/4 tablet of the Gabapentin a day and 3 Metformin. In looking at the photo, you can see how easy it would be to get these two mixed up. And boy did I...
Taking 3 full pills of Gabapentin gave me 12 times the dosage and not taking the Metformin depleted my sugar regimen by 1500 mg per day I wasn't getting.
Needless to say I put all my meds back in their bottles where they will stay forever and ever. I have been jittery, nauseated, dizzy and sluggish for over a month, thinking it's been too long to not be acclimated to the dosage by now.
Don't be stupid like me. Please look at your pills and if two are similar, don't ever mix them.
Share on ThriftyFunThis page contains the following solutions. Have something to add? Please share your solution!
I recently saw a tip from someone advising you to put your medications in those convenient daily containers when going on trips to avoid carrying the medicine bottles. I would strongly advise that you not do this!
My kids all have medication throughout the year. The pharmacist gives me a second label along with all the medications. When a small pill bottle becomes empty, I save it for those times that my kids go on sleep overs or camps.
If you are like me, you may have vitamins or medications that are too large or too many for a pill container. Take a recloseable snack size plastic bag and write with a permanent marker the days of the week or the number of days in a month.